What are the overall best (atypical) antipsychotics for Depression, Anxiety, Agitation, OCD, Bipolar...?By Adolf
"Best" as in being effective with fewer side effects. Which ones were the best for you? Which ones did you take? What condition(s) did you treat? What side effects did you get? How did the antipsychotics compare to "conventional" antidepressants?
Can antipsychotics be an alternative to "conventional" antidepressants? What are the risks? What are the benefits? Do they make you a tomato with time? Psychiatrists prescribe them more often in recent times, it seems.
I had a terrible manic/psychotic episode last August, and I'm having a great deal of difficulty letting go of certain elements of the experience. I keep being gripped with the feeling I've made a terrible mistake of some kind that's going to result in something bad, but other times I'm able to reassure myself that's not the case. What's really bad is when i start to argue with myself internally about it, which can make me panicky. I do take Depakote and Zyprexa, so it's not like I'm not taking my meds. Has anyone else had this kind of trouble? I thought about posting this in OCD but it seemed more relevant here.
Sometimes out of the blue I get this feeling that I did something wrong and people will come to get me, because of this. Then I keep on reviewing what I did throughout the day and see that I did not do anything wrong. What causes this? Is this ocd or paranoia? How to prevent/deal/improve with this?
Looking for an opinion on something. I was put on Cogentin (Benztropine) 50mg a day for a neuroleptic crisis some years back. Almost immediately, I had visual hallucinations and even reported them to the nurse, who ignored it. Things spiraled out from there and my bizarre behavior got largely ignored, thanks to being under-insured. Eventually, I developed a heart arrhythmia so I was required to cold-turkey it. I don't wish benzodiazepine withdrawal syndrome on anyone. I had been on the medicine as well as narcotic-vicodin for about a year at that point. However, it made me wonder if having a paradoxical reaction to that specific hypnotic might be related to an underlying diagnosis?
My entire nuclear family, save for myself, each has at least three comorbid conditions a peice. They have all gone to years of therapy but I guess for not wanting to throw flame onto a burning trash fire, I was excluded. As a side note, I was also one of the kids who got placed in the drug trial for Ritalin--for adhd which my mother was told I didn't really have. I also ended up in the open market trial for Abilify some ten years ago, unknowingly. Ritalin made me catatonic and depressed. Abilify was a rather similar experience to Ritalin, except I also experienced anhedonia and dissociation. So technically that's three poor responses to frontline medicines...
Any thoughts would be appreciated.
I've posted on this topic before, because I'm really wondering why this is happening to me, but not on other people that have been on higher-dose stimulants (without breaks) for MUCH longer....
I re-instated Ritalin (after a 4 month break) due to increase in work cognitive tasks. Pdoc increased the dosage because previous dose was starting to not cut it, wearing off early. I Was told I could experiment, but to take weekends/breaks off in order to "rest" . In the last 3 weeks, I've noticed drastic improvements in my mood, motivation, ability to focus on intellectual tasks/reading, and a positivity, calmness in general.
Problem is, I am psychologically addicted. When I try to break on the weekends, I can't get out of bed, barely prepare food for myself (despite hunger), and shower, basically, these symptoms are MUCH worse than before I was taking it! I'm concerned that I'll need to keep increasing the dose, take it everyday, and eventually, it will make my condition/functioning worse in the long run (exacerbating the problem). I had old pdocs that would not prescribe me stimulants for exactly this reason.....(I am not ADD.....it is for TRD.)
Any ideas guys? I'm very compliant, and have no inclination to abuse the dosage. This is the only thing that's made a dent in my mood and functioning and does not seem like a long-term solution!